Maine, 2014Winter Storm and Heavy Snow in Maine, December 9 to 11, 2014
December 9 to 11, 2014 · NWS CAR · 6 events in 6 counties and zones
Low pressure tracking north across the region brought a wintry mix to northern Maine. Precipitation expanded north through the afternoon and evening hours of the 9th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking north across the region brought a wintry mix to northern Maine. Precipitation expanded north through the afternoon and evening hours of the 9th. Warning criteria snow accumulations were met through the early morning hours of the 10th. Precipitation then ended...from southeast to northwest...through the evening of the 10th into the early morning hours of the 11th. Storm total snow accumulations generally ranged from 8 to 12 inches...though locally up to 18 inches occurred across northwest portions of Aroostook county where precipitation remained mostly snow. Sleet accumulations of up to 1 inch occurred across northeast Aroostook county. Ice accumulations of up to 1/10 of an inch occurred across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 9, 1:40 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 9, 1:40 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
140 PM EST TUE DEC 9 2014
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE CANADIAN MARITIMES
TODAY. A LOW PRESSURE SYSTEM DEVELOPS OFF THE MID ATLANTIC COAST
TONIGHT AND LIFT NORTH TOWARD THE NEW ENGLAND REGION TONIGHT INTO
WEDNESDAY...STALLING SOUTH OF THE REGION ON THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
1 PM UPDATE: FCST HRLY TEMPS AND HIGH WERE MODIFIED SLIGHTLY THRU
WED BASED ON LATEST OBSVD TEMPS. INTENSITY PRECIP GRIDS ADDED THRU
TNGT WITH MINOR ADJUSTMENTS MADE TO SN AND ICE TOTALS FOR THE
EVENT.
ORGNL DISC: A CHALLENGING FORECAST IS IN GEAR THIS FORECAST
CYCLE.
00Z RUNS OF THE NAM,GFS AND ECMWF ARE IN BETTER AGREEMENT W/THE
ECMWF STILL BE THE COLDEST OF THE 3. THE NAM AND GFS HOWEVER HAVE
COME IN COLDER AT THE 00Z CYCLE. AS A MATTER OF FACT, THE NAM12
TEMPERATURES WERE DOING WELL W/THE LATEST SETUP W/STRONG HIGH
PRES IN THE MARITIMES & COLD AIR DAMMING SETTING UP. THE 07Z SFC
ANALYSIS HAD A COASTAL FRONT ALREADY IN PLACE AND RESIDES RIGHT
ALONG THE HANCOCK WASHINGTON COUNTY COAST W/LOW PRES ORGANIZING OFF
THE MID ATLANTIC COAST. THIS FEATURE WILL BE A PLAYER AS WELL
TODAY. KCBW RADAR STILL DOWN AND LATEST GYX LOOP SHOWED PRECIP
MOVING ONSHORE FROM THE GULF OF MAINE ALONG THE SOUTHERN MAINE
COAST. THE NAM HAD THIS PRECIP HANDLED PRETTY WELL. THIS PRECIP
WAS IN THE FORM OF SNOW PER THE METARS/WEBCAMS. TEMPERATURES WERE
IN THE UPPER TEENS AND LOWER 20S. FURTHER NORTH, TEMPERATURES WERE
RUNNING IN THE LOW TO MID 20S. THIS PRECIP SHIELD IN THE FORM OF
SNOW WILL EXPAND NNE LATER THIS MORNING INTO THE DOWNEAST COAST
AND INTERIOR SECTIONS AND THEN OVERSPREAD CENTRAL AND NORTHERN
MAINE LATER THIS AFTERNOON. AS THE COASTAL FRONT LIFTS A BIT
FURTHER INLAND, TEMPERATURES ARE FORECAST TO WARM WELL ABOVE 32F
BY THE AFTERNOON W/ANY SNOW GOING TO RAIN. BEST SNOWFALL
ACCUMULATIONS TODAY WILL BE ACROSS THE W AND SW AREAS W/2-3
INCHES. FURTHER E AND S, ACCUMULATIONS FALL OFF TO <2 INCHES W/AN
INCH OR LESS FOR THE COAST. TEMPERATURES WILL WARM CONSIDERABLY
THROUGH THE AFTERNOON W/READINGS ABOVE 32F FROM BANGOR-CALAIS DOWN
TO THE COAST. FURTHER N AND W...TEMPERATURES WILL REMAINS BELOW
30F.
THINGS REALLY GET INTERESTING TONIGHT AS BLYR TEMPS COULD COOL
DOWN A BIT AS THE NE FLOW AT THE SFC SETS IN FOR A TIME. THE LOW
OVER THE MID ATLANTIC REGION WILL PUSH N TONIGHT. STRONG WAA
ALOFT W/STRONG JET DYNAMICS AND GOOD FRONTOGENETICAL FORCING WILL
LEAD TO PERIODS OF HEAVY PRECIP. ALONG THE COAST WHERE THE COASTAL
FRONT RESIDES, SNOW TO RAIN, W/THE RAIN HEAVY AT TIMES. THIS COULD
LEAD TO SOME URBAN FLOODING PROBLEMS. MORE ON THIS IN THE
HYDROLOGY SECTION. FURTHER INLAND, TEMPERATURES IN THE BLYR WILL
BE COLD ENOUGH FOR A PERIOD OF SNOW FOR THE BANGOR-CALAIS AREA
W/2-4 INCHES POSSIBLE, BUT SNOW WILL GO TO A PERIOD OF SLEET AND
FREEZING RAIN W/0.10 TO 0.25 INCHES. WAA IS EXPECTED TO WORK ITS
WAY TO THE SFC FOR FREEZING RAIN TO GO TO RAIN, GROUND
TEMPERATURES HOWEVER WILL STILL BE COLD ENOUGH FOR SOME POSSIBLE
FREEZING RIGHT ON CONTACT, PLUS WATER OVER THE ICY SPOTS WILL LEAD
TO TREACHEROUS TRAVELING OVERNIGHT. THUS, A WINTER WEATHER
ADVISORY REMAINS IN PLACE THROUGH 6 AM WEDNESDAY. ACROSS NORTHERN
AND CENTRAL AREAS, WINTER STORM WARNINGS ARE IN EFFECT AS SNOW
WILL BE HEAVY AT TIMES W/THE CENTRAL AREAS SEEING THE SNOW
CHANGING TO SLEET AND FREEZING RAIN TOWARD WEDNESDAY MORNING.
STRONG FRONTOGENETICAL FORCING AT THE 1000-700MB LAYER WILL ALLOW
FOR 1-2 INCH SNOWFALL RATES AND A PERIOD OF HEAVY SLEET/FREEZING
RAIN. EXPECTING ALL SNOW NORTH OF THE HOULTON AND MILLINOCKET
REGION W/SOME HEFTY SNOWFALL ACCUMULATIONS BY MORNING.
TEMPERATURES IN THIS REGION WILL SLOWLY WARM THROUGH THE UPPER 20S
TO AROUND 30.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A VERY COMPLEX WEATHER SCENARIO WITH MULTIPLE PRECIP TYPES EXPECTED
THIS TERM.
PRECIPITATION WILL BE ONGOING ACROSS THE ENTIRE CWA FIRST THING
WEDNESDAY. HAVE FOLLOWED THE LEAD OF THE DAY CREW AND LEANED WITH
THE COLDER NAM/CANADIAN REGIONAL/EC SOLUTIONS WHICH KEEPS MORE IN
THE WAY LOW LEVEL COLD AIR DAMMING OVER THE NORTHERN AND CENTRAL
PORTIONS OF THE FORECAST AREA. THIS WILL RESULT IN A PROLONGED
PERIOD OF FREEZING RAIN AND SLEET ACROSS NORTHERN AND CENTRAL
AREAS RIGHT INTO WEDNESDAY EVENING. ACROSS DOWNEAST AREAS EXPECT
MORE IN THE WAY OF LOW LEVEL WARMING FOR MAINLY ALL RAIN BY
WEDNESDAY AFTERNOON.
UNSETTLED WEATHER WILL CONTINUE RIGHT INTO THURSDAY AS THE
SURFACE/UPPER LOWS DRIFT NORTHWEST ACROSS NORTHERN NEW ENGLAND. BY
THIS TIME ENOUGH LOW LEVEL WARMING SHOULD HAVE OCCURRED TO RESULT
IN ANY PRECIPITATION BEING MAINLY IN THE FORM OF RAIN EXCEPT
ACROSS THE FAR NORTHWEST PORTIONS OF THE FORECAST AREAS WHICH MAY
HOLD ONTO SOME FROZEN OR FREEZING PRECIPITATION INTO THE FIRST
PART OF THE DAY.
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL LOW PRESSURE WILL DRIFT ACROSS THE STATE THURSDAY
NIGHT THROUGH FRIDAY NIGHT WITH THE CHANCE OF RAIN OR SNOW
SHOWERS. HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND AND INTO
EARLY NEXT WEEK. TEMPERATURES THROUGH THE PERIOD WILL BE ABOVE
NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: MVFR CONDITIONS FOR ALL SITES TODAY W/IFR HITTING BGR
AND BHB THIS AFTERNOON AND CONTINUING INTO TONIGHT. ACROSS THE
NORTHERN TERMINALS, MVFR IS EXPECTED TO DROP TO IFR THIS EVENING.
SNOW, FREEZING RAIN & SLEET WILL CAUSE HAVOC TO AIR TRAVEL LATER
TODAY RIGHT INTO TONIGHT.
SHORT TERM: WIDESPREAD IFR FLIGHT CONDITIONS CAN BE EXPECTED AT ALL THE
TERMINALS THROUGH THURSDAY. SIGNIFICANT SNOW/ICE ACCUMULATIONS
ARE EXPECTED ACROSS THE NORTHERN TERMINALS KFVE/KCAR/KPQI.
UNSETTLED WEATHER WITH MVFR CONDITIONS CAN BE EXPECTED THURSDAY
NIGHT THROUGH FRIDAY. VFR SATURDAY.
&&
.MARINE...
NEAR TERM: A GALE WARNING REMAINS IN EFFECT THIS AFTERNOON THROUGH
TONIGHT. SUSTAINED WINDS OF 25 TO 35 KT W/GUSTS TO 40 KTS
EXPECTED. SOME GUSTS COULD HIT 45 KT. LOCAL WAVE MODELS SHOWS WAVE
HEIGHTS TO BUILD TO A RANGE OF 14-18 FT W/THE OUTER WATERS SEEING
WAVES AOA 20 FT.
SHORT TERM: GALE FORCE WIND CAN BE EXPECTED WEDNESDAY MORNING.
SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED FROM LATER
WEDNESDAY THROUGH FRIDAY...MAINLY FOR SEAS.
&&
.HYDROLOGY...
THE LATEST FORECAST FOR 2 TO 3 INCHES OF RAINFALL OVER THE
INTERIOR DOWNEAST AND THE COAST COULD LEAD TO SOME FLOODING
ISSUES. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL AND COASTAL
WASHINGTON COUNTY AS WELL AS HANCOCK COUNTY FROM LATE TONIGHT
THROUGH WEDNESDAY NIGHT. THE MAINSTEM RIVERS SHOULD DO OK
W/ADDITIONAL RAINFALL, BUT SMALLER STREAMS COULD FILL UP. IT
LOOKS TO BE MORE OF AN URBAN PROBLEM ATTM W/THE MELTING SNOW
COMBINED W/THE RAINFALL.
.TIDES/COASTAL FLOODING...
10 AM UPDATE: WE ISSUED A COASTAL FLOOD STATEMENT FOR THE CONCERNS
MENTIONED IN THE ORGNL DISC.
ORGNL DISC: THE LOCAL WAVE MODEL RUN HERE SHOWS A SURGE OF 1-2 FT
W/A PERIOD OF 10 SECONDS. THIS COMBINED W/WAVES OF 14-16 FT COULD
LEAD TO SOME OVERWASH ALONG SEAWALL ROAD AND SCHOODIC PT. ROAD
ALONG THE COAST AT THE TIME OF HIGH TIDE AROUND 1 AM OR SO. ATTM,
IT LOOKS LIKE MINOR OVERWASH WHICH WOULD FAVOR A COASTAL FLOOD
ADVISORY LATE TONIGHT. THE DAYCREW CAN ASSESS THIS FURTHER TODAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL NOON EST THURSDAY FOR MEZ001>006-
010.
WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR MEZ011-031.
FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR MEZ017-029-030.
WINTER WEATHER ADVISORY UNTIL NOON EST WEDNESDAY FOR
MEZ015>017-032.
MARINE...GALE WARNING UNTIL 7 AM EST WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...VJN/DUDA
MARINE...VJN/DUDA
HYDROLOGY...VJN
TIDES/COASTAL FLOODING...VJNHazardous weather outlook, Dec 9, 10:43 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1043 AM EST TUE DEC 9 2014
MEZ029-030-101545-
COASTAL HANCOCK-COASTAL WASHINGTON-
1043 AM EST TUE DEC 9 2014
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ001>006-010-101545-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
1043 AM EST TUE DEC 9 2014
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ017-101545-
CENTRAL WASHINGTON-
1043 AM EST TUE DEC 9 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ015-016-032-101545-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-NORTHERN WASHINGTON-
1043 AM EST TUE DEC 9 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ011-031-101545-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
1043 AM EST TUE DEC 9 2014
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH
CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-101545-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1043 AM EST TUE DEC 9 2014
...GALE WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VJN
Heavy Snow, Northern Penobscot
- When
- December 9, 3:00 PM EST to December 10, 5:30 PM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 7 to 10 inches.
Heavy Snow, Central Piscataquis
- When
- December 9, 3:00 PM EST to December 10, 8:30 PM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Heavy Snow, Northern Somerset
- When
- December 9, 4:00 PM EST to December 11, 12:30 AM EST
- Where
- Northern Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Heavy Snow, Northern Piscataquis
- When
- December 9, 4:00 PM EST to December 11, 12:30 AM EST
- Where
- Northern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Heavy Snow, Northwest Aroostook
- When
- December 9, 5:00 PM EST to December 11, 4:30 AM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 9 to 12 inches...with locally up to 18 inches across western areas.
Winter Storm, Northeast Aroostook
- When
- December 9, 5:00 PM EST to December 10, 8:30 PM EST
- Where
- Northeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 7 to 11 inches. Sleet accumulations up to around 1 inch also occurred.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 9 to 11, 2014$1.8 million · 16 events
- Winter Storm in New York, December 9 to 11, 2014$180,000 · 9 events
- Debris Flow and Flooding in Massachusetts, December 9 to 10, 2014$125,000 · 50 kt wind · 16 events
- Flooding and Strong Wind in New York, December 9, 2014$50,000 · 11 events
- Coastal Flood and Strong Wind in New Jersey, December 9, 2014$20,000 · 13 events
- Winter Storm and Winter Weather in New York, December 9 to 11, 201427 events
- Flood and Strong Wind in Connecticut, December 9, 2014$30,000 · 4 events
- Drought in Texas, December 9 to 31, 2014$20,000 · 4 events
- Winter Weather in Pennsylvania, December 9, 20148 events
- Winter Storm in New York, December 9 to 11, 20147 events
- Winter Weather in New Jersey, December 9, 20144 events
- Coastal Flood and Strong Wind in Delaware, December 9, 2014$10,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552957, 552958, 552959, 552960, 552961, 552962.